Announcement

Collapse
No announcement yet.

Countdown continues & I'm not handling it very well

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • tigger_gal
    replied
    grouphug thinking of you and hoping that your withdrawls go away fast keep us posted
    Brat

    Leave a comment:


  • rjyoon
    replied
    Back at work now after a little vacation. Wasted yesterday because I "crashed" from the drug withdrawal. I've been sleeping 3 - 6 hours a night since I started the withdrawal on 12/29/03, and it finally caught up with me. I slept 17.5 hours out of 24 yesterday. Then I went back to only 6 hours of sleep last night. This is really awful to go through. Still have the racing heartrate (always over 100), heat/burning sensation in the extremities, fuzzy head at times, etc.

    I've now stopped the external neurostim (Innova, by Empi), so IC is worse. I've also stopped the Detrol. I still have to taper off the last bit of Xanax (alprazolam) & stop the Flexeril (cyclobenzaprine). I'm also supposed to stop restricting my fluid intake & go up to 8 glasses per day -- I've been at 5 glasses per day for probably 15 years. The worsening of my IC plus the rebound insomnia is not a good combination. All I can say is that the Interstim had better be fantastic, or I'm not going to be a very happy camper after all this lousy build-up.

    Leave a comment:


  • ann chisholm
    replied
    Hi Rjyoon, I'm sorry that I can't find your last post (the one in which you described some withdrawl symptoms that sounded pretty rough), but I wanted to check in and see how the countdown was going. If I'm remembering this correctly, you've got about week and a half to go. I hope that the withdrawl symptoms have started to go away and that you're feeling good about the next step in your treatment. Sending you my best wishes, little bear

    Leave a comment:


  • ann chisholm
    replied
    Hi, Well a week has almost gone by since you first posted (one down!) and it sounds like you're doing a great job with it--even with your old symptoms coming back. I know that its probably not the greatest few weeks of your life (but at least your past the phase where you couldn't sleep and didn't know what would help). Make no mistake, though, I am really sorry about what you're going through. Keep us posted and let us know how you're doing as you continue the countdown! Best wishes and happy new year, little bear

    Leave a comment:


  • rjyoon
    replied
    I'm not on any pain meds. I have to go off of Xanax, & it takes a month to taper off the medication. The withdrawal side effects aren't fun, and of course the original symptoms are returning (restless legs, taking a long time to go to sleep, including each time up for the bathroom). I'm not exactly on Xanax for IC, but it's a part of my whole sleep puzzle.

    Leave a comment:


  • Susan Butler
    replied
    Hi Rjyoon,
    I hope I read your post wrong. You have to stay off pain meds for a month before you have the Interstim?? I am concerned about that one for me.
    Hugs
    Susan

    Leave a comment:


  • kahlstrom1
    replied
    I was so nervous starting the day before my surgery. It got so bad that I started crying at the hospital while the nurse was prepping me for surgery. They were all so wonderful and helped me feel so much better about things. The anesthesiologist was excellent and he held my hand throughout almost all of the procedure. When it was all over, I told him that the surgery really was not worth worrying about.

    I think that it is totally normal to feel nervous about surgery. My support system of my family helped a lot too.

    Leave a comment:


  • ann chisholm
    replied
    Hi, the uncertainty of it all must be scary. I hope that you'll be able to take it easy and be really good to yourself during this time. On the other hand, it sure sounds like you've gotten a whole lot done lately! Best of luck during this "in between" time. Keep us posted! Best wishes, little bear

    Leave a comment:


  • tigger_gal
    replied
    hugs, I didnt get nervous till that gave me the meds and I seen my husband leave. you will be just fine
    Brat

    Leave a comment:


  • ICNJess
    replied
    For me, the real nervousness didn't kick in until the night before. I think I slept an hour that whole night before the trial, and I was scared that I wouldn't be coherent with my answers about the nerve sites! eek

    I know how anxious you must be, but really, try not to focus on it so much, it will come and it will be done in no time. My trial and the surgeries flew by so fast.

    Good luck, I wish I could tell you how to take your mind off of it, but it is a big surgery and I know how anxious you are!

    grouphug

    Leave a comment:


  • rjyoon
    started a topic Countdown continues & I'm not handling it very well

    Countdown continues & I'm not handling it very well

    Today I had to start my month-long tapering off medications before my week-long baseline diary, before my Interstim trial. I am so not looking forward to the time between now & then. I guess I'm stressed about both the drug withdrawal, concerns about what I'm going to be like without them (hey, I remember what made me go on them, and it wasn't pretty), the surgery, & everthing else in life. I got two and a half hours of sleep last night -- I just can't shut my brain off. Not that I'm always thinking about it, sometimes it's something like the movie I just saw, but I'm not sleeping well. At midnight I got up, read my oven manual, and used the self-cleaning feature for the first time (my cousin made a mess in it at Christmas). I also practiced the piano, laid out my clothes for today, and almost started ironing. You get the idea.

    How do you cope with the suspense of waiting for what's going to happen, and the uncertainty of it all?
Working...
X